News Sections
Audio
Pharmacy Recalling Narcotic Painkiller After Three Newborns Sickened
Updated March 7, 2016 7:03 AM | Filed under: Health
 Print    Archive    RSS

(NOBLESVILLE) - A central Indiana compounding pharmacy is recalling a narcotic painkiller after three newborns were sickened by a "super-potent" intravenous form of the drug the company distributed.

The Indianapolis Star reports that Pharmakon Pharmaceuticals issued a voluntary recall for an intravenous form of morphine sulfate on February 11 after lab results showed that it was too powerful for safe use.

The Food and Drug Administration says three infants suffered "serious adverse events" to the painkiller, which can lead to breathing problems, coma or even death if injected in too high a dose.

Pharmakon says it distributed a "super-potent" form of the painkiller to a medical facility in Indiana and one in Illinois.

Pharamakon attorney Elizabeth Prokopik said the Noblesville company is working with the FDA and cannot comment on the incident.



« Previous Article
Next Article »

 Print    Archive    RSS

Have a question or comment about a news story? Send it to comments@wbiw.com

Advertise with 1340 AM WBIW
Find more about Weather in Bedford, IN
Advertise with 1340 AM WBIW


1340 AM WBIW, Bedford's Place To Talk. Serving Lawrence and surrounding counties since 1948!

© 2017 Ad-Venture Media, Inc. All Rights Reserved.   WBIW.com and Listen Live Powered by HPC

Advertise  |  Careers  |  Contests  |  About  |  Feedback